Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Nutrition and ExerciseNutrition and Exercise
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Viracept-induced diarrhea: Nuisance or Harmful?
Jul 27, 1999

6 months ago my partner started on Fortovase/3TC/D4t, regimen was intensified/adjusted after 3 months, now Viracept/Fortovase/Ziagen/3TC. Working great (thank goodness), VL < 50 from over 500K, CD4 over 200 from under 100. Problem: Significant daily diarrhea from the Viracept. Metamucil is helping some, Immodium some, partner hasn't lost weight, overall he says it's pretty manageable, more of a nuisance than anything else. My question: Any real harm being done? I mean, if he can deal with it, and so far he can, do we need to worry about it? Thanks for your help.

BKS

Response from Dr. Dieterich

Dear BKS,

You hit the nail on the head. It seems that nelflinavir diarrhea is a nuisance and that's all. Has he tried using pancreatic enzyme supplements like Ultrase mt-20? Some patients have had luck with that plus imodium. The metamucil is a good idea. Douglas T. Dieterich, M.D.



Previous
Diarrhea for a Year
Next
Diarrhea and Quitting Smoking

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement